MAUDE Adverse Event Report: COOK IRELAND LTD ECHOTIP PROCORE HIGH DEFINITION ULTRASOUND BIOPSY NEEDLE; FCG KIT, NEEDLE, BIOPSY

COOK IRELAND LTD ECHOTIP PROCORE HIGH DEFINITION ULTRASOUND BIOPSY NEEDLE; FCG KIT, NEEDLE, BIOPSY
Model Number G53585
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Foreign Body In Patient (2687)
Date of Event 05/03/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) # k142688.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195 importer site establishment registration number: 3005580113 it was originally indicated that the device involved in this complaint was being returned to cook ireland for evaluation; the device has not yet been received, however, if it is returned, the device will be evaluated and the investigation will be updated.As the device was not returned for evaluation; the cause of this complaint could not be conclusively determined.With the information provided a document based investigation was carried out.The customer complaint is considered to be confirmed based on customer testimony.A definitive root cause for the customer complaint could not be determined as the exact operational conditions of use could not be replicated in the laboratory setting, possible causes may be due to handling of the device or possibly torturous anatomy.Prior to distribution, all echo-hd-19-c devices are subjected to functional checks and visual inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing record for echo-hd-19-c device of lot number c1328165 did not reveal any discrepancies which could have contributed to this complaint report.From the information provided, there have been no adverse effects to the patient as a result of this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
During a puncture under endoscopic ultrasonography, the biopsy needle broke in three pieces.No patient injury.First passage for puncture of the tumor do no problem.Second passage for puncture: placing of the needle in the tumor with the mandrel in the needle.The nurse removes the mandrel, the doctor pulls on the needle's wrist and the needle broke into 3 pieces.
 
Additional Manufacturer Narrative
Pma/510(k) # k142688.Cook (b)(4) ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.(b)(4).Importer site establishment registration number: 3005580113.1 x echo-hd-19-c has been returned to cirl for evaluation.The following was noted during the lab evaluation: the syringe was returned with the device, the stylet was in place on return.The sheath was damaged.The needle was broken in three places.The remaining part of the needle was removed from the handle and measures 31.5cm from the tip to the first break approximately 53cm.The first break to the second break 36cm.The second break to the third break approximately 50cm.The break at 53cm was possibly the initial break, the other breaks are sequential.The second break appears to be cut by the user.The customer complaint is considered to be confirmed due to the breaks in the needle.A definitive root cause for the customer complaint could not be determined as the exact operational conditions of use could not be replicated in the laboratory setting, possible causes may be due to handling of the device excessive force may have been used during the procedure or possibly torturous anatomy.Prior to distribution, all echo-hd-19-c devices are subjected to functional checks and visual inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.The notes section of the instructions for use that accompanies this device instructs the user to "visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use".From the information provided, there have been no adverse effects to the patient as a result of this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
This follow up mdr is being submitted as the device was returned and evaluated.During a puncture under endoscopic ultrasonography, the biopsy needle broke in three pieces.No patient injury.First passage for puncture of the tumor do no problem.Second passage for puncture: placing of the needle in the tumor with the mandrel in the needle.The nurse removes the mandrel, the doctor pulls on the needle's wrist and the needle broke into 3 pieces.Additional information received on 05-jul-2017 confirming: "the needle didn¿t broke in the patient but outside so no part was to be removed from the patient".

Brand Name
ECHOTIP PROCORE HIGH DEFINITION ULTRASOUND BIOPSY NEEDLE
Common Device Name
FCG KIT, NEEDLE, BIOPSY
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key6672847
Report Number3001845648-2017-00237
Device Sequence Number18846436
Product Code FCG
UDI-Device Identifier00827002535855
UDI-Public(01)00827002535855(17)200220(10)C1328165
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG53585
Device Catalogue NumberECHO-HD-19-C
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date06/28/2017
Event Location Hospital
Initial Date Received by Manufacturer 06/01/2017
Supplement Date Received by Manufacturer06/30/2017
Initial Report FDA Received Date06/28/2017
Supplement Report FDA Received Date07/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;